|Kinda down with fatigue!
Mar 18, 2006
How's it going Dr Bob?
I've been positive just under3 years - had problems with meds - basically side effects etc. Had everything from pn, fatigue, nausea, vomitting, anemia. You r forums are inspiring and funny - they've really got me thru some tough times - you're amazing!
Thing is, i recently got flu, and it hit me pretty hard. It's really upped the fatigue/anemia effects and I've gotten depressed. I moved six months ago and no-one here knows I have HIV so i feel kind of alone. It's not like hiv is a new thing for me, but it is hard to live with - especially with no-one around.
I read a Clement Freud quote (actually related to teetotalism!) that said, "you don't live longer, it just seems longer." This seems to sum up fatigue/anemia for me. My job doesn't really allow much free time and when I'm done with work I just can't make it to a gym - I can hardly stay upright! (I know that sounds a bit weedy, but, really, it's true!)
So I wondered if there's anything you can recommend I do to snap outta this? I just can't believe how much it effects my life (I know alot's prob just in my head - have PTSD - don't ask) but can't work out a strategy to beat it!
Please help me - feeling kinda lonely 'n down! Need any suggestions going!
Response from Dr. Frascino
HIV-related fatigue is often multifactorial. I suggest you take a read through the archives of this forum for a discussion of the common and not-so-common causes of HIV-related fatigue. I then suggest you discuss these potential problems with your HIV specialist and develop a plan to confront the underlying causes that could be contributing to your problem.
Getting back to the gym is important for many reasons. Not only will it improve your feel-good endorphins levels and increase your testosterone levels (lots of benefits related to this as you most likely already know), but perhaps most importantly it will help you look better naked!
Regarding your PTSD and potential other psychological components to your blahs, counseling could be helpful. Ask your HIV specialist for a referral.
Good luck! I'm here if you need me.
Please please respond - really concerned
PN and practice!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.